Continued...... I have been taking percocet (oxycodone acetaminophen) 5/325 1 pill 3 times a day. That was a great system that worked for me. Recently I was prescribed oxycodone minus the acetaminophen. I understand the risks of liver damage. However, I have had NO relief since I began this new drug. I'm confused because it is the same drug minus the Tylenol. Anyone else experiencing this? Would taking a higher dose of the oxycodone (not Percocet which is oxy with acetaminophen) help me better?
For some reason my entire question was not posted. Just looking for any advice and/or opinions as to how I can get this under control!
Yes, Tylenol is essentially the same medication as acetaminophen (always a difficult word to spell so abbrev. as APAP.) Some people supplement plain oxycodone with APAP.
A simpler solution is to ask your doctor to prescribe the Percocet.
Maximum daily dosing for a healthy liver is anything under 2g/day. (That;s 2000mg of APAP). Remember to check ingredients for any OTC cold remedy -- many contain APAP.
Thank you for your comment. I'm confused by what you mean when you say 2g/day. I was on the lowest dose of Percocet 1 pill 3 times a day. I'm thinking the APAP is what was helping me as the oxycodone minus the APAP just doesn't help at all!
2 grams is equal to 2000 mg. Keep your tylenol at 2000mg / day and you'll be safe.
I had the same issue when switching between the two. My doc had to up my dose to get the same pain relief. I know the only difference is tylenol but for some reason without it it doesnt some to work aswell on some people
Was it your Dr the recommended you change your medication, or did you ask to be changed? Either way, it might be a good idea to tell your Dr you're getting no pain relief from your new prescription. Maybe they would be willing to put you back on your first medication. You could try what the above posters recommended and take Tylenol along with your medication to see if that helps. If it does not help you should let your Dr know and they may increase the dose of your medication by having you take it 4 times a day instead of 3. Or, they may increase the Mgs. Are you still on 5 Mgs, or 10?